Wednesday, April 10, 2024

Advil Cold And Sinus How Many To Take

What Are The Side Effects

Advil – How Much & Often Can You Take it?

The main one for antihistamines is drowsiness, so it can be tough to take during the day. Thats why theyre often included in nighttime cold medicines.

Other common side effects include dry mouth, dizziness, and headache.

Decongestants can also raise blood pressure. So if your BP is high already, or youve got heart disease, check with your doctor before you use them. They may be able to suggest cold medicines that dont have decongestants in them.

Advil Cold & Sinus Warnings/precautions:

Increased risk of severe stomach bleeding . History of GI disorders . Increased risk of heart attack or failure, and stroke. Hypertension. Heart disease. Recent stroke. Liver cirrhosis. Renal disease. Asthma. Thyroid disease. Diabetes. GI or urinary obstruction. Reevaluate if fever persists or worsens > 3 days or nasal congestion lasts > 7 days. Elderly. Pregnancy : not recommended. Nursing mothers.

What Else We Considered

The experts and I discussed several products here are some other options that were good, but didnt make the top spots:

Original Neti Pot: The original Neti Pot is awesome , but its price point could make it less accessible thus, it was edged out by an inexpensive, equally effective option.

Zarbees Elderberry Lozenges: These are tasty, honey-based , but only had 2mg of zinc so it lost to stronger zinc contenders.

Zicam Cherry Lozenges : A crowd favorite, these use two types of zinc, but also red dye number 40 to achieve that cherry flavor , which is a controversial dye .

Live Better Sterile Saline Nasal Mist: Some people like to use nasal mists in lieu of a Neti Pot and while this seemed to be a solid option, the nasal rinsing pots appear to have more positive clinical data in their favor.

Read Also: What’s The Best Medicine For Sinus Pressure

What Other Drugs Will Affect Ibuprofen And Pseudoephedrine

Ask your doctor before using ibuprofen and pseudoephedrine if you take an antidepressant. Taking certain antidepressants with an NSAID may cause you to bruise or bleed easily.

Ask a doctor or pharmacist before using ibuprofen and pseudoephedrine with any other medications, especially:

  • a blood thinner
  • heart or blood pressure medication, including a diuretic or âwater pillâ or
  • steroid medicine .

This list is not complete. Other drugs may affect ibuprofen and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible drug interactions are listed here.

Also Check: How Long Does Sinus Congestion Last

Advil Cold And Sinus Overview

Advil Cold and Sinus Tablets 20s in UAE

Advil Cold and Sinus is an over the counter medication used to treat the symptoms of colds, sinus congestion, and the flu. It is a single product containing 2 medications: ibuprofen and pseudoephedrine. Advil Cold and Sinus belongs to a group of drugs called non-steroidal anti-inflammatory drugs and nasal decongestants. It works by providing pain/headache relief while reducing the congestion of the sinuses and nasal passages.

This medication comes in a caplet and capsule form and is taken every 4 to 6 hours, with a maximum of 6 caplets/capsules per day. Advil Cold and Sinus may be taken with food or milk.

Common side effects of Advil Cold and Sinus include stomach upset, fast heart rate and shakiness.

Read Also: Tylenol Sinus And Headache Safe For Pregnancy

What Is The Difference Between Advil Liqui

Each Advil dosage form is effective for all of the indications on the label. It is a personal choice as to which dosage form is preferred. Advil Liqui-Gels contain solubilized ibuprofen, which is a form that quickly absorbs into the body for fast pain relief. The oblong shape of the caplets are intended to make these forms easy to swallow.

Can Children Take Antiviral Drugs

Yes, though this varies by medication. Oseltamivir is recommended by CDC for treatment of flu in children beginning from birth and the American Academy of Pediatrics recommends oseltamivir for treatment of flu in children 2 weeks old or older.

  • Oseltamivir is available as an oral suspension for children.
  • Zanamivir is approved for early treatment of flu in people 7 years and older, though it is not recommended for use in children with underlying respiratory disease, including asthma and other chronic lung diseases.
  • Peramivir is approved for early treatment in people 6 months and older.
  • Baloxavir is available in a single dose tablet for children aged 5 years and older. While an oral Baloxavir suspension medication is approved by FDA, this product is not available for the 2022-2023 flu season.

If your childs health care provider prescribes oseltamivir capsules for your child and your child cannot swallow capsules, the prescribed capsules may be opened, mixed with a thick sweetened liquid, and given that way. Learn more here.

Don’t Miss: Can Sinus Infection Cause Extreme Fatigue

Can I Take Advil Or Tylenol To Treat My Cold

Heres the scoop: Advil is ibuprofen and, since acetaminophen works best for fevers and mild body aches, youll want to take Tylenol, according to Gandhi. You can alternate acetaminophen with ibuprofen for fevers. If you have any liver issues, you dont want to take acetaminophen and if you have any kidney issues, you dont want to take ibuprofen, she explains.

What To Do If You Miss A Dose Of Advil Cold/sinus

60 Second Product Review, Advil Cold & Sinus
  • Keep all medicine out of the reach of children. Never share your medicine with anyone.

  • Take a dose as soon as you remember. If it is almost time for your next dose, wait until then and take a regular dose. Do not take extra medicine to make up for a missed dose.

  • Ask your pharmacist, doctor, or health caregiver about the best way to dispose of any outdated medicine or medicine no longer needed.

Also Check: What Is The Best Allergy Medicine For Sinus Headache

Tips For Managing Symptoms From Covid

For more than 35 years, Advil has been a trusted, go-to resource for safe and effective pain relief. With the rollout of COVID-19 vaccines and new COVID-19 variants, we are committed to equipping you with valuable tips, tools and support to manage your symptoms and stay healthy.

Health authorities and scientific professional societies in the USA, Canada and Europe, including the CDC, recommend taking an over-the-counter medication, such as ibuprofen, for possible pain or discomfort from a COVID-19 vaccination or to relieve mild COVID-19 symptoms.

When you get your COVID-19 vaccine, you should carefully follow the instructions you receive. Talk to your healthcare provider, doctor, or pharmacist if you have any questions. As recommended by the CDC, you can also reduce discomfort from a fever by:

  • Drinking plenty of fluids.

You can also reduce pain and discomfort where you got the shot by:

  • Applying a clean, cool, wet washcloth over the area.
  • Using or exercising your arm.

As CDC guidelines evolve, we will continue to share information to help you navigate COVID-19, so you can stay safe, healthy and protected.

How Many Advil Cold And Sinus Can I Take

Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

HealthTap doctors are based in the U.S., board certified, and available by text or video.

You May Like: Nasal Spray To Relieve Sinus Pressure

What Are The Mild And More Common Side Effects Of Advil Cold & Sinus

All medications have side-effects. Consumers taking Advil Cold & Sinus potentially have a wide range of side effects. For example, the most common symptoms experienced by sinus sufferers after taking the medication include:

  • Sudden changes in speech or vision

Of the above side effects, the most frequent are a rapid or irregular heartbeat, persistent drowsiness and severe vomiting. Contact your doctor if you feel the onset of any of these symptoms.

Stay Home Except To Get Medical Care

Advil Cold And Sinus Liquid Gels
  • Avoid doing anything outside your home except getting medical care.
  • Dont go to work, school, or other public areas.
  • Avoid using public transportation, ride-sharing services, and taxis.
  • If you need to go outside your home, wear a mask over your nose and mouth, if you can.
  • If you need medical care, call your healthcare provider first to tell them youre coming.
  • Recommended Reading: Directions For Advil Sinus Congestion And Pain

    What Is The Most Important Information I Should Know About Ibuprofen And Pseudoephedrine

    Ibuprofen can increase your risk of fatal heart attack or stroke, even if you dont have any risk factors. Do not use this medicine just before or after heart bypass surgery .

    Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen and pseudoephedrine, especially in older adults.

    You should not use this medicine if you are allergic to ibuprofen or pseudoephedrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

    Do not use ibuprofen and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, tranylcypromine, and others.

    Do not give ibuprofen to a child younger than 12 years old.

    Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

    • heart disease, high blood pressure, high cholesterol, diabetes, or if you smoke
    • a heart attack, stroke, or blood clot
    • stomach ulcers or bleeding

    Frequently Asked Questions About Ibuprofen/pseudoephedrine

    How do I know if ibuprofen/pseudoephedrine is safe for me to take?

    Ibuprofen/pseudoephedrine is generally safe to take, but itâs not the best choice for everyone. This medication might not be appropriate for you if you have certain conditions, such as a history of serious side effects from other cold medications, breathing problems, stomach or stomach bleed problems, kidney problems, heart problems, or a history of stroke. If you have any of these conditions or if youâre not sure whether ibuprofen/pseudoephedrine is safe for you, talk with your provider.

    Can I use ibuprofen/pseudoephedrine only when I need it?

    Yes, you can use ibuprofen/pseudoephedrine as needed. However, itâs recommended you take the medication on a scheduled basis while youâre having symptoms. Use the lowest effective dose for the shortest amount of time possible. Donât use more than 6 caplets in a 24-hour period without talking to your provider first.

    Can I use ibuprofen/pseudoephedrine if Iâm pregnant?

    If youâre pregnant, talk to your provider first before using ibuprofen/pseudoephedrine to see if itâs safe for you. This medication contains ibuprofen , which should be avoided during the second half of pregnancy because it might cause problems to your unborn baby or cause complications during delivery. This medication also contains pseudoephedrine, which might be linked to birth defects if taken during the first trimester of pregnancy.

    Recommended Reading: How To Get Rid Of Sinus Inflammation Fast

    Is There An Expiration Date For Advil And Motrin

    Like all medication, ibuprofen does expire after a set period of time. Expiration dates must be listed on the packaging of the medication and they are often listed as either the month and year, or as the month, day and year.

    Is it safe to take medication after the expiration date?

    What they found from the study is 90% of more than 100 drugs, both prescription and over-the-counter, were perfectly good to use even 15 years after the expiration date. So, the expiration date doesnt really indicate a point at which the medication is no longer effective or has become unsafe to use.

    Best Medicine For Cold Flu

    Advil Cold and Sinus Commercial 2002

    Tukol Extra Strength Multi Symptom Cold Relief Liquid 4 fl oz bottle

    • Cough Suppressant Temporarily Relieves Cough Due To Minor Throat And Bronchial Irritation.
    • Helps Loosen Phlegm And Thin Bronchial Secretions To Make Cough More Productive.

    Equate Severe Cold & Flu, Daytime/Nighttime, Maximum Strength Relief, Berry Flavor 2 pack, 12 fl oz bottles

    • Headache, fever, sore throat, minor aches & pains. Dextromethorphan HBr
    • Cough. Guaifenesin

    Vicks DayQuil Severe Cold & Flu and NyQuil Severe Cold & Flu Nighttime Relief Liquid 2 x 12 Fl Oz

    • Keep out of reach of children
    • Vicks DayQuil Severe Cold & Flu Liquid Non-Drowsy.Vicks NyQuil Severe Cold & Flu Nighttime Relief Liquid Nighttime

    Tylenol Cold + Flu Severe Caplets, 24 Count

    • Product Description

    Genexa Flu Fix, Homeopathic, Non-Drowsy, Flavored with Organic Acai Berry, Tablets 60 chewable tablets

    • Non-drowsy and no known drug interactions
    • No artificial sweeteners or preservatives, artificial dyes, parabens, common allergens, or artificial flavors

    Vicks DayQuil & NyQuil Cold & Flu, LiquiCaps, Combo Pack

    • Runny Nose & Sneezing

    Alka Seltzer Plus Cold & Flu, Maximum Strength, Day & Night, Liquid Gels 20 liquid gels

    • 12 multi-symptom cold and flu day liquid gels
    • 8 multi-symptom cold and flu night liquid gels20 liquid gels
    • Bayer consumer care

    Contac Cold + Flu, Multi-Symptom, Day & Night, Maximum Strength, Caplets 28 caplets

    • Highest possible strength available without a prescription.
    • Nasal decongestant.
    • History of Relief

    You May Like: Can You Have Chills With A Sinus Infection

    Best Cold Medicine For Sinus Headache

    When symptoms of congestion hit your sinuses, you can feel cranial pressure and stuffed up in your nasal passages. This sinus headache is typically the main symptom people associate with a head cold.

    To treat a sinus headache, decide if youd like to treat the pain from your sinus blockage or the actual blockage itself.

    Ibuprofen or naproxen can help reduce your pain. A decongestant like pseudoephedrine can to help relieve your congestion but has been known to produce a side effect of restlessness or nervousness.

    How Can I Stay Healthy While Taking Advil Cold & Sinus

    To stay healthy while youre not feeling well, it is essential to take Advil Cold & Sinus, as directed by your healthcare provider.

    Since there are so many OTC medications to help relieve cold and flu symptoms, consider talking with your pharmacist to prevent taking several doses of the same type of drug, limit drug interactions, and find the best product for you based on your symptoms, medical conditions, and other medications that you may take.

    While taking Advil Cold & Sinus, notify your healthcare provider if you experience any of the following:

    • Cold and flu symptoms that worsen or that dont go away
    • Fever that worsens or lasts more than three days

    You May Like: When To Use Antibiotics For Sinus Infection

    When To Use Advil Cold & Sinus

    Nasal and sinus congestion are symptoms of the common cold or flu. The decongestant in Advil Cold & Sinus relieves congestion to help relieve your stuffy nose and ibuprofen relieves pain. Advil Cold & Sinus is a safe, non-prescription drug that can be used by people 12 years and older. Its available behind the pharmacy counter at your local drugstore or grocery store. As with all medications, make sure to read all directions to ensure the proper usage and if you have any concerns, consult your physician.

    What Other Drugs Could Interact With This Medication

    Advil Cold and Sinus Tablets 20s in UAE

    There may be an interaction between ibuprofen – pseudoephedrine and any of the following:

    • aminoglycoside antibiotics
    • angiotensin-converting enzyme inhibitors
    • angiotensin receptor blockers
    • “azole” antifungals
    • beta-adrenergic blockers
    • calcium channel blockers
    • corticosteroids
    • diabetes medications
    • ergot alkaloids
    • fast-acting bronchodilators
    • herbs that may increase the risk of bleeding
    • long-acting bronchodilators
    • lumacaftor and ivacaftor
    • quinolone antibiotics
    • selective serotonin reuptake inhibitors
    • serotonin-norepinephrine reuptake inhibitors
    • sodium phosphates
    • thyroid replacements
    • tricyclic antidepressants

    If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:

    • stop taking one of the medications,
    • change one of the medications to another,
    • change how you are taking one or both of the medications, or
    • leave everything as is.

    An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.

    All material copyright MediResource Inc. 1996 2022. Terms and conditions of use. The contents herein are for informational purposes only. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. Source: www.medbroadcast.com/drug/getdrug/Advil-Cold-Sinus

    Don’t Miss: Alleviate Sinus Pressure In Ears

    Viruses Are The Culprits Behind Both Of These Illnesses

    There are more than 200 viruses that can cause cold-like symptoms, says Campbell-Scherer. In contrast, there are just two influenza viruses, A and B, but they continually mutate, requiring the flu vaccine to be updated each year in order to protect against the latest strains.

    You can contract cold or flu viruses by inhaling droplets in the air when an infected person coughs or sneezes, or by coming in contact with the other persons hands or a shared object or surface, and then touching your eyes, nose or mouth. Once the virus enters your body, it will zero in on the upper respiratory tract , although influenza can also affect the lungs. Cold viruses are infectious up to two days before symptoms appear and remain infectious until theyre gone. However, influenza is infectious one day before it appears and remains so for up to six days after symptoms develop.

    Sign up for our Must Reads newsletter for more feel-good tips, beauty product recommendations and delicious recipes!

    Read Also: How Many Die Of Flu In Usa Each Year

    How To Use This Medication

    This medication is typically used every 6 hours. However, your doctor or pharmacist may have suggested a different schedule that is more appropriate for you. Generally, it is used only as needed.

    Important: Follow the instructions on the label. Do not use more of this product, or more often, than prescribed. It is not advisable to chew or crush this medication since it has an unpleasant taste.

    This medication may irritate the stomach, and should be taken with food. It is best to avoid coffee, spicy food or alcohol.

    Recommended Reading: Best Way To Get Rid Of Sinus Pressure

    Popular Articles
    Related news